I have chronic post nasal drip which causes me to cough and hack . It makes a tickle in the back of my throat sometimes or it just drips and causes me to cough it up. I don't have a cold or sinus infection,I do have hay fever, but that usually subsides with medications. i am finding that nothing seems to help stop[ this problem for a long period of time. Claritin helps for a couple of hours, Benadryl helps but as soon as it wears off its back again. I've been used to having PND for years, but there was always a reason. This time it's continuous...everyday and night with maybe a few hours in between when it stops. It actually started being chronic last Spring...then it seemed to go away at he end of June and during July. But two weeks ago it returned with a vengeance. Please what can I do???
Post-nasal drip is one of the most common characteristics of chronic rhinitis. There are several medications used to cure this condition. These include decongestant and steroid nasal sprays, oral steroids, antihistamines, oral decongestants, mucus thinning agents and allergy shots. Drinking a lot of liquids is vital as liquids help to stimulate the flow of mucus and dilute it to an extent. Washing nasal passages with a saline solution on a regular basis also helps to wash away the bacteria and foreign particles which may be lodged there. Use steroid nasal sprays after a saline wash as they tend to act better. Practice breathing exercises and do steam inhalations.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.